Alert archive / Ohio / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 28, NWS Pittsburgh, PA

March 28, 2020Coshocton County, Tuscarawas County, Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Mar 28, 2020, 9:04 PM EDT for Coshocton County, Tuscarawas County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 28, 2020, 9:04 PM EDT (01:04 UTC)
Expired
Mar 28, 2020, 9:28 PM EDT
In force
24 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Coshocton County, OH, Tuscarawas County, OH

The radar

The Cleveland radar (KCLE), 117 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 1.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2020-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2020-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-245 J/kg
Mixed-layer LCL
1217 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 8:33 PM EDT, 31 minutes earlier.

Area forecast discussion, Mar 28, 8:33 PM EDT, 31 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
833 PM EDT Sat Mar 28 2020

.SYNOPSIS...
Periodic showers and scattered thunderstorms can be expected through
tomorrow with the approach and passage of a cold front.

&&

.NEAR TERM /THROUGH SUNDAY/...
Adjustments for the eve updated included PoPs and wind as severe
threat with initial convection wave has passed. The next round will
progress with shortwave support across Ohio with more widespread
activity developing toward the warm front which has surged north of
the immediate area. Still, much of the area will receive another
round of showers and storms, albeit weaker given diminished
instability. Rapid element movement should preclude an additional
widespread flood threat. Showers/storms will diminish on Sunday with
passage of the cold/occluding front.

The main concern for Sunday will be the threat for strong winds
behind the front. Current forecast soundings are hinting that a wind
advisory may be needed on Sunday.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY/...
Increasing clouds and the risk for a passing shower on Monday with
the return of cold advection and northwest flow.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Building high pressure on Tuesday will promote drier conditions. The
next chance for rain will be Wednesday as a disturbance passes to
our south.

&&

.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
Restrictions are likely as further convection develops tonight with
the apch of a cold/occluding front.

.Outlook...
Restrictions are likely to continue Sun mrng followed by gusty wind
with a Sun cdfnt.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.

&&
Hazardous weather outlook, Mar 28, 6:34 PM EDT, 2 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
634 PM EDT Sat Mar 28 2020

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021-509>514-292245-
Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-
Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-
Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-
Armstrong-Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges-
Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-
Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-
Preston-Eastern Preston-Western Tucker-Eastern Tucker-
634 PM EDT Sat Mar 28 2020

This Hazardous Weather Outlook is for western Maryland, east
central Ohio, northwest Pennsylvania, southwest Pennsylvania,
western Pennsylvania, northern West Virginia and the northern
panhandle of West Virginia.

.DAY ONE...Tonight.

Hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Mar 28, 5:52 PM EDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
552 PM EDT SAT MAR 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     FLASH FLOOD      FRANKLIN PARK           40.59N  80.10W
03/28/2020                   ALLEGHENY          PA   SOCIAL MEDIA

            1500 INGOMAR HEIGHTS RD. SUBSIDING DUE TO FLOODING

&&

EVENT NUMBER PBZ2000719

JKL
Local storm report, Mar 28, 6:36 PM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
636 PM EDT SAT MAR 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      WHEELING                40.08N  80.70W
03/28/2020                   OHIO               WV   EMERGENCY MNGR

            MULTIPLE HOMES HAVE FLOODED BASEMENTS IN WHEELING.

&&

EVENT NUMBER PBZ2000720

BROWN
Local storm report, Mar 28, 7:16 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
716 PM EDT SAT MAR 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     1 WNW ROGERSVILLE       39.89N  80.30W
03/28/2020                   GREENE             PA   COUNTY OFFICIAL

            REPORT OF A TREE DOWN ON WEST RUN ROAD BLOCKING THE
            ENTIRE ROAD.

&&

EVENT NUMBER PBZ2000721

BROWN
Local storm report, Mar 28, 7:55 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
755 PM EDT SAT MAR 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     FLASH FLOOD      1 NNW HERMINIE          40.27N  79.72W
03/28/2020                   WESTMORELAND       PA   911 CALL CENTER

            *** 1 FATAL *** A MAN BECAME TRAPPED IN A STORM DRAIN.

&&

EVENT NUMBER PBZ2000722

BROWN
Local storm report, Mar 28, 7:57 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
757 PM EDT SAT MAR 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     FLASH FLOOD      WOODLAWN                40.62N  80.25W
03/28/2020                   BEAVER             PA   LAW ENFORCEMENT

            FAMILIES DISPLACED WITH A FOOT OF WATER IN AN APARTMENT
            BUILDING NEAR ALIQUIPPA CITY, PA

&&

EVENT NUMBER PBZ2000723

JKL
Local storm report, Mar 28, 8:20 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
820 PM EDT SAT MAR 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     FLASH FLOOD      DAYTON                  40.88N  79.24W
03/28/2020                   ARMSTRONG          PA   SOCIAL MEDIA

            NUMEROUS ROADS FLOODED THROUGHOUT WAYNE TWP

&&

EVENT NUMBER PBZ2000724

JKL

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 9:13 PM EDTAreal Flood WarningPBZArmstrong, Indiana, Jefferson, Westmoreland6 hr
Mar 28, 9:24 PM EDTFlash Flood WarningPBZWashington3 hr
Mar 28, 9:58 PM EDTAreal Flood WarningPBZAllegheny, Armstrong, Beaver, Butler, Lawrence, Westmoreland5 hr
Mar 28, 10:58 PM EDTSevere Thunderstorm WarningPBZGreene, Washington35 min
Mar 29, 12:32 AM EDTAreal Flood WarningPBZAllegheny, Beaver, Fayette, Greene, Washington, Westmoreland8 hr
Mar 29, 3:58 AM EDTAreal Flood AdvisoryPBZMercer2 hr
Mar 29, 1:58 PM EDTWind AdvisoryPBZAllegheny, Armstrong, Beaver, Butler, Clarion, Fayette and 8 more7 hr
Mar 28, 8:53 PM EDTFlash Flood WarningPBZBelmont, Guernsey, Harrison, Noble3 hr
Mar 28, 9:07 PM EDTFlash Flood WarningPBZCoshocton, Tuscarawas3 hr
Mar 28, 10:04 PM EDTFlash Flood WarningPBZCarroll, Columbiana, Harrison, Jefferson, Tuscarawas111 min
Mar 28, 11:51 PM EDTAreal Flood WarningPBZBelmont, Carroll, Columbiana, Coshocton, Guernsey, Harrison and 4 more8 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.